MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BI-EXT SET 15CM SMALL BORE SPIN NUT; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BI-EXT SET 15CM SMALL BORE SPIN NUT; INTRAVASCULAR ADMINISTRATION SET
Model Number 385163
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that a bi-ext set 15cm small bore spin nut was found to be defective before use.The following was reported by the initial reporter: "1 q-syte appears to be defective, it is obstracted".
 
Event or Problem Description
It was reported that a bi-ext set 15cm small bore spin nut was found to be defective before use.The following was reported by the initial reporter: "1 q-syte appears to be defective, it is obstracted.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 12/15/2020.H.6.Investigation: a device history record review was completed for provided lot number 9337903 and all applicable sub-assembly lot numbers.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.To aid in the investigation of this issue, the affected sample was returned for evaluation by our quality engineer team.The affected sample consisted of two q-syte components attached to luers at the end of a bi-extension line.One of the q-sytes reveals a top disk component which is pushed into the adapter.Through microscopic visual inspection, the first q-syte component was found to have residual septum material and adhesive deposits on the rim of the top body and top disk, which indicates that an acceptable bond was formed at the time of manufacture.Stress markings were also observed on the luer of the extension line where the first q-syte component was connected.The second q-syte component did not reveal any abnormalities or signs of damage.During the manufacturing process, if a misorientation occurs, damage to the body of the q-syte occurs, or there is an uneven disposition of adhesive, the septum component may become pushed inward.Per quality control procedures, an operator checks for bond strength and septum damage during the manufacturing process.No issues were identified during the manufacture of this lot.Damage to the septum may occur during use if excessive actuations and/or extraneous force is used.As the device was received used, these potential causes cannot be excluded.H3 other text : see h.10.

Brand Name
BI-EXT SET 15CM SMALL BORE SPIN NUT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key11066234
Report Number1710034-2020-00822
Device Sequence Number19496000
Product Code FPA
UDI-Device Identifier50382903851633
UDI-Public50382903851633
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number385163
Device Catalogue Number385163
Device Lot Number9337903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1